MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52332
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, while removing the balloon of a advance 35 lp low profile balloon catheter from the patient, a piece of the balloon came off.Additional event and patient outcome information has been requested.
 
Additional Manufacturer Narrative
H3: (other): device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 12jul2022: the procedure was a balloon angioplasty of arterial graft stenosis.The cap on the tip came off.The balloon was inflated to 10 atm one time for approximately 10 seconds.There was no tortuous or calcified anatomy noted.The balloon was removed by itself.The lesion was located in the av anastomosis, but there was no noted occlusion.There was no blood noted in the inflation device and the balloon was not inflated inside of a stent prior to the piece coming off.Once deflated, the balloon was able to return to ambient pressure and negative pressure was maintained.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects to the patient were reported due to the occurrence.
 
Event or Problem Description
Upon return and initial evaluation of the device, the tip of the catheter was separated from the device, not the balloon material as originally reported.Per additional information received by the customer on 12jul2022, the balloon itself was not damaged during the procedure.
 
Additional Manufacturer Narrative
Corrected information: b5, h6 (annex g).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, while removing the balloon of an advance 35 lp low profile balloon catheter from the patient, a piece of the balloon came off.The procedure was a balloon angioplasty of arterial graft stenosis.The cap on the tip came off.The balloon was inflated to 10 atm one time for approximately 10 seconds.There was no tortuous or calcified anatomy noted.The balloon was removed by itself.The lesion was located in the av anastomosis, but there was no noted occlusion.There was no blood noted in the inflation device and the balloon was not inflated inside of a stent prior to the piece coming off.Once deflated, the balloon was able to return to ambient pressure and negative pressure was maintained.Upon return and initial evaluation of the device, the tip of the catheter was separated from the device, not the balloon material as originally reported.Per additional information received by the customer on 12jul2022, the balloon itself was not damaged during the procedure.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The tip of the device was separated.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s stenosed anatomy contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14977113
Report Number1820334-2022-01188
Device Sequence Number12220340
Product Code DQY
UDI-Device Identifier10827002523323
UDI-Public(01)10827002523323(17)250225(10)CINC000960
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2025
Device Model NumberG52332
Device Catalogue NumberPTA5-35-80-4-4.0
Device Lot NumberCINC000960
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer07/12/2022
07/12/2022
09/28/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date07/13/2022
07/20/2022
10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR TERUMO SHEATH
Patient SexUnknown